As you know we put Drew on Ritalin this past week for ADHD. The side effects have been horrenduous. I WANT MY LITTLE BOY BACK!!!!!
Last night was the worst. He was having massive anxeity attacks and there was no calming him down. My heart was breaking. His doctor was out of town and the on call doc was no help. I had been thinking for a couple weeks that Drew's personality had been changing and I was questioning the "wisdom" of all the doctors. After yesterday and Scott and I talking long into the night we have decided there has to be a better well to help Andrew. I am calling both his peditriican and his Neurologist tomorrow and telling them we are weaning him off all meds. In a couple months AFTER all meds are out of his system we will re assess what we feel is the right course of treatment - if any for Drew. We think the Ritalin was the culprit for the anxeity attacks but we think it was in conjunction with other meds.
We are taking control of this and not the docs. Some of the drugs have not been tested on kids - they are what is called off label. So we have no idea what they are doing to him. I am wondering if the twitching is a side effect of one or a combo of the drugs.
I know we may be in for a rough couple weeks but for Drew we have to do what we were meant to do as his parents. We have to do what we feel is best and right now it is to get him off all the poisons and let his body figure out what it needs.